Still Looking for Stomach Relief: I posted... - AF Association

AF Association
18,207 members22,031 posts

Still Looking for Stomach Relief

hallpatty2549
hallpatty2549
18 Replies

I posted regarding stomach issues & my medications. I still haven’t any resolution, problem only seems worse. Visited my GP & she put me on Lansoprazole 30 mg. Twice a day. No relief yet. I have constant burning sensation plus nausea most of the time. I am 4 weeks post Ablation. Any suggestions?

18 Replies
oldestnewest
Trilby8

Morning hallpatty2549

Has your GP considered you may have a Bacteria in your stomach called H.Pylori ?

I had similar problems to you a few years ago and until I insisted that H.Pylori may be the cause did my GP agree to the blood test which confirmed it - simple treatment and a significant improvement in my symptoms . Best wishes Cathy

2 likes
Reply
Icenae

I had this after my third ablation. I had large haematoma in my oesophagus due to the trans oesophageal echo during the procedure. It was awful, could hardly eat. Mostly soup. Contact your ep and ask for a scan to check it out. See whats damaged. Should be getting better now. I also had effusions. I need another ablation but cant face it.

Good luck. Let us know how you get on.

1 like
Reply
hallpatty2549

Thanks. I’m going to have an upper EGD.

Reply
CDreamer

Have you tried adapting your diet? I found that things like bread, cereal, potatoes, rice etc all made the acid reflux a lot, lot worse. Cutting out all starchy carbs for a few weeks and drinking more water preferably with a slice of untaxed lemon - sipping a cup of hot water after every meal, eating only small amounts at one time and in extremis and normally at night - Liquid Gaviscon. Increase intake of pre-biotics and probiotics, especially green leafy veg.

The PPIs always make things a lot worse and were designed to protect the stomach from certain drugs which irritate the stomach such as aspirin. Talking of which - you aren’t taking Dabigatran are you? It is the WORST for GERD especially if you take with a biscuit or toast or bread. If so just asking for another anti-coagulant may be the answer.

H.Pylori is a possibility you might ask your GP to test for but normally after ablation it is what you eat and drink and it will disappear in time as long as you are able to restore the gut flora.

This link help explains biokplus.com/blog/en_CA/gut...

I have to say mine took well over 6 months to go entirely but the above did ease the situation and I learned from trial and error what worked and not. The hot water was my grandmothers’ solution and although I hated it when I was young - for relieving nausea and acid reflux - it works.

Best wishes CD.

Reply
hallpatty2549

Thanks for your input. I’m having a cup of hot water right now. You made me feel more optimistic that the issue will resolve over time.

Reply
mjames1

Ask your doctor about PPI's and/or sucrafate or carafate.

Reply
hallpatty2549

I have a doctor’s appointment Monday & will ask about PPI’s. Thx!

Reply
Buffafly

Lansaprazole is a PPI.

Reply
KMRobbo

Did you have similar problems pre-ablation?

If only post ablation problem when did it start, during the procedure or immediately after? Or much later?

What other drugs are you taking for your AF?

Please also be aware that PPIs (The.....prazoles) can cause anemia by reducing vit B12 absorbtion. For later it won't happen overnight but if you start feeling tired in a few months then ask your doctor.( I am not a doctor but did get a low b12 count on a blood test I had owing to on going tiredness - I was not anaemic) .

1 like
Reply
hallpatty2549

I’ve tended toward acid reflux prior to Ablation but not like this this. Severe problem started about 2 weeks after Ablation. I take Xarelto, Amiodarone, Lisinopril, Atorvastatin. Thx!

Reply
KMRobbo

Sorry, I asked as right at the end of my pvi cryo ablation I got a pain in my oesophagus that felt a bit like I swallowed something that got stuck and a bit like acid indigestion. That is why I was given the lasoprazole by my EP. He gave me this also because the pradaxa (dabigatran) anti coagulant i was taking is also known to be a cause of acid reflux in some people. As it happened I swallowed a glass of water a soon as i was back on the ward and my symptoms went away. I never got acid reflux. A month or so later when i realised I had a low b12 count and that lansoprazole can cause this then I stopped taking it. I now believe what i had post ablation was an oesophagal spasm, probably caused by the ablation. As your pain only started a few weeks after the ablation it is probably not like my experience. Sorry but I have no experience of any of your drugs apart from the lanzoprazole which I only took for a short while. All I can suggest is to read in detail all the drugs leaflets to see if acid reflux or indigestion is listed as side effect anywhere , then if one is discuss the options with him.

Sorry I cannot help further.

Best of luck In finding a solution

Reply
hallpatty2549

Thanks for the input.

Reply
lallym

Try eating fruit and yogurt for breakfast. Also kefir first thing.

No bread in the morning. Mine gradually reduced and although still some bloating it is a thousand times better.

Reply
hallpatty2549

I’ll try it. Thanks!

Reply
jeanjeannie50

I suffered with sore stomach problems for years. Eating a red apple daily and snacking on almonds has helped cure me - still have them both, as did cutting out all fat and anything containing vinegar (hidden in so many things). I can eat what I like now within reason, if I feel slight discomfort I cut back on or stop having the things I've mentioned.

Jean

Reply
AnneWorner

Which medications are you on post ablation?

Reply
bear4ble

You could try Betaine Hydrochloride to see if the sensation is due to low stomach acid. I use it and it helps me ( everyone is different ).

Reply
Ellembee

Its is very common after your procedure - innervation to the stomach/oesophagus can be affected by the process but it will come good slowly. Eat small and frequently rather than large meals. I found the gut medications like you were given to be useless - in fact they made me feel worse.

Reply

You may also like...